Doctors Lounge - Hematology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Hematology Topics
|evfc - Wed Dec 20, 2006 11:34 pm||
I have been feeling EXHAUSTED lately and went to my doctor. I am a 38 year old female. No history of smoking. I live at sea level. I am not on medication. Otherwise healthy. My doctor ran bloodwork and the following came back:
RBC 5.35 (normal 3.80-4.80)
Hemoglobin 152 (normal 120-150)
Hematocrit .52 (not sure what normal range is)
Neutrophils 1.9 (normal 2.0-7.0)
Everything else was within normal range.
This has happened in the past where my RBC, Hemoglobin and Hematocrit were elevated and my neutrophils were low (as low as 1.2 at one point) but my RBC have never been this high. They seem to cycle together. Then they return to a more normal level though my red cell counts are always right at the very top of normal and my neutrophil counts are at the very bottom of normal.
Is a cycling of these counts normal? Are the RBC significantly elevated that I should be concerned about them? Could my blood levels be causing the fatigue?
Thanks for any help you can offer.
|Dr. Safaa Mahmoud - Thu Dec 21, 2006 5:28 am||
Cyclic neutropenia is considered if on serial differential blood counts a typical cyclical pattern of blood neutrophils count is seen. (at least 3 times per week over six weeks) to search for the disease.
Other blood cells, such as platelets or red cells may also with a cyclical pattern.
Cyclic neutropenia may be sporadically, or run in families .
Patients with clinically significant cyclic neutropenia (ANC less than 200 cells/µl) (0.2 x 109/l) may have some symptoms with each cycle, but significant infections are infrequent.
The increase in the red blood cell count is not high enough to search for a cuase for primary erythrocytosis (RBCs or bone marrow causes), however, an apparent erythrocytosis( red cells are more concentrated), can be considered.
high blood pressure
fluid loss, diuretics (water pills)
The increase is usually temporary and resolve once the cause is treated.
I advise you to follow up with your Doctor.
Keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.